MAUDE Adverse Event Report: DEPUY SPINE INC AXIAL CON 3.5-4 TO 5.5-6.35; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

DEPUY SPINE INC AXIAL CON 3.5-4 TO 5.5-6.35; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 1020-19-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a revision case was reported for set screws due to product failure.Patient complains of pain.Patient and procedure outcome were unknown.This complaint involves six (6) number of devices.This report is for (1) axial con 3.5-4 to 5.5-6.35.This report is 2 of 7 (b)(4).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation flow: functional: visual inspection: axial con 3.5-4 to 5.5-6.35 (part#: 102019004, lot#: 257119, qty#: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that the device was deformed.Which might be due to the revision operation.Which would not contribute to the complaint condition.Functional test: a functional test could not be performed as the device was returned by itself, but the alleged migration condition can be confirmed from the x ray provided.Since the x ray shows the rod slipping out from the connector.The complaint can not be replicated with the returned device(s).Dimensional inspection: a dimensional inspection was not performed due to relevance to complaint condition.Document/specification review: no design issues or discrepancies were found during this investigation.The complaint was confirmed.Investigation conclusion: the complaint can be confirmed for axial con 3.5-4 to 5.5-6.(part#: 102019004, lot#: 257119, qty#: 1).A definitive root cause could not be identified for the reported problem.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code: 102019004.Lot : 257119 was electronically reviewed and no non-conformances were observed during the manufacturing process.The product was released on: 10.26.2019.Qty: 40.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AXIAL CON 3.5-4 TO 5.5-6.35
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11859279
Report Number1526439-2021-01022
Device Sequence Number19878959
Product Code NKG
UDI-Device Identifier10705034518886
UDI-Public10705034518886
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1020-19-004
Device Catalogue Number102019004
Device Lot Number257119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer06/10/2021
06/14/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/11/2021
06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXIAL CON 3.5-4 TO 5.5-6.35.; SET SCREW.; SET SCREW.; SET SCREW.; SET SCREW.; UNKNOWN RODS.; UNKNOWN SCREWS.
Outcome Attributed to Adverse Event Required Intervention;